Kentucky, 2008

Flooding in Kentucky, February 6 to 19, 2008

February 6 to 19, 2008 · NWS PAH · 2 events in 2 counties and zones

Minor flooding of the Green River occurred after a round of strong to severe thunderstorms on the 5th. The storms were triggered by a low pressure system that tracked northeast across southeast Missouri and southern Illinois.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Minor flooding of the Green River occurred after a round of strong to severe thunderstorms on the 5th. The storms were triggered by a low pressure system that tracked northeast across southeast Missouri and southern Illinois.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 6, 2:28 AM CST, 32 minutes earlier.

Area forecast discussion, Feb 6, 2:28 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
228 AM CST WED FEB 6 2008

.DISCUSSION...
IN CLEANUP MODE SO WILL TRY AND KEEP IT BRIEF. MAIN FORECAST
CONCERNS WILL BE PRECIP TIMING...COVERAGE...AND POSSIBLE CHANGEOVER
ON THE BACK SIDE OF THE STORM CROSSING THE REGION AT THE TIME OF
THIS WRITING...SMALL CHANCES FOR PRECIP THURSDAY NIGHT THROUGH
FRIDAY NIGHT...THEN ANOTHER ROUND OF PRECIP NEXT MONDAY NIGHT INTO
TUESDAY.

LATEST SURFACE MAP INDICATES A SURFACE LOW CENTERED JUST NORTHEAST
OF OUR CWA WITH ITS ATTENDANT FRONTAL SYSTEM BISECTING OUR CWA FROM
NORTHEAST TO SOUTHWEST. THIS BOUNDARY IS EXPECTED TO CONTINUE
PUSHING EASTWARD AS THE UPPER LOW ASSOCIATED WITH THIS SYSTEM MOVES
OUT OF THE CENTRAL PLAINS. IN THE MEANTIME...SCATTERED SHOWERS ARE
POSSIBLE ACROSS THE ENTIRE QUAD STATE REGION THIS MORNING...THEN
THIS AFTERNOON AS THE SYSTEM MOVES FARTHER AWAY AND COLDER AIR
BEGINS TO WRAP AROUND THE BACK SIDE OF THE LOW...THERE WILL BE A
SCHC/CHC FOR A RAIN/SNOW MIX GENERALLY NORTH OF A LINE FROM MARBLE
HILL MISSOURI TO HOPKINSVILLE KENTUCKY.

THERE IS A SCHC FOR FLURRIES OVER THE EXTREME NORTHEAST SECTIONS
EARLY THIS EVENING...THEN THE REGION SHOULD REMAIN DRY AND COOLER
THROUGH MIDDAY THURSDAY. ALTHOUGH MODELS ARE NOT PAINTING ANY QPF
ACROSS OUR CWA THURSDAY AFTERNOON AND EVENING...WITH MINIMAL
MOISTURE AND A DECENT SHORT WAVE MOVING EASTWARD ACROSS THE
CWA...COULD SEE A FEW SPRINKLES....SO ADDED SCHC POPS THERE.

AFTER A BRIEF LULL LATE THURSDAY NIGHT...FRIDAY INTO FRIDAY NIGHT A
LITTLE STRONGER SHORT WAVE AND ASSOCIATED SURFACE TROUGH/FRONT WILL
CROSS THE CWA AND POSSIBLY CRANK OUT A HUNDREDTH OR TWO OF RAIN...SO
ADDED SCHC POPS FOR BOTH PERIODS.

MADE NO CHANGES BEYOND SIXTH PERIOD

&&

.AVIATION...
WIDESPREAD LOW CIGS WILL CONTINUE THROUGH THIS TAF PERIOD...BUT WITH
A GRADUAL INCREASE. POCKETS OF LIFR CIGS IN RAIN EARLY THIS MORNING
WILL GIVE WAY TO MVFR CIGS IN ALL AREAS. AREAS OF LIGHT RAIN AND
POSSIBLY SOME LIGHT SNOW THIS EVENING WILL REDUCE VSBY TO AROUND
6SM. WINDS WILL REMAIN GUSTY FROM THE WEST TO NORTHWEST...WITH A FEW
GUSTS TO AROUND 30 KT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

PUBLIC...JP
AVIATION...MY
Hazardous weather outlook, Feb 6, 1:02 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
102 AM CST WED FEB 6 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
102 AM CST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD
STATE REGION THROUGH DAYBREAK WEDNESDAY. THUNDERSTORMS ARE NOT
EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DUE TO RUNOFF FROM THE HEAVY RAINFALL...SOME RIVERS MAY GO ABOVE
FLOOD STATE DURING THIS TIME. PLEASE REFER TO ANY RIVER FLOOD
WARNINGS OR STATEMENTS FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JAP

In the hours before

Local storm report, Feb 5, 11:28 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1128 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 PM     TSTM WND DMG     MILBURN                 36.80N 88.89W
02/05/2008                   CARLISLE           KY   EMERGENCY MNGR

            LATE REPORTS. BUILDING DAMAGE TO THE MILBURN BAPTIST
            CHURCH. SECTIONS OF ROOF BLOWN OFF OF TWO HOMES ALONG
            STATE ROUTE 1371S. TREE ON ROOF OF HOME ALONG COUNTY ROAD
            1120. TREE DOWN BLOCKING BOTH LANES OF STATE ROUTE 80E.

&&

SMITTY
Local storm report, Feb 5, 11:29 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1129 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     TSTM WND GST     DAWSON SPRINGS          37.17N 87.69W
02/05/2008  E65 MPH          HOPKINS            KY   TRAINED SPOTTER

&&

DLL
Local storm report, Feb 5, 11:52 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1152 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     FLASH FLOOD      ARLINGTON               36.79N 89.01W
02/05/2008                   CARLISLE           KY   EMERGENCY MNGR

            MINOR FLOODING ALONG HIGHWAY 80 NEAR ARLINGTON. ROADWAY
            IS STILL PASSABLE.

&&

SMITTY
Local storm report, Feb 6, 12:19 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1219 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     DONIPHAN                36.62N 90.82W
02/05/2008                   RIPLEY             MO   EMERGENCY MNGR

            LATE REPORT...TIME ESTIMATED. POSSIBLE TORNADO DAMAGE
            PATH REPORTED BY EM. DAMAGE PATH BEGAN NEAR BURR
            EXTENDING 3/4 LENGHT OF COUNTY AT TIMES 200 TO 300 YARDS
            WIDE. VARIOUS DEGREES OF DAMAGE TO 6 HOMES, 4 BARNS, 1
            COMMERCIAL AND SHOP BUILDINGS. WIDESPREAD TREE DAMAGE
            WITH SOME TREES TWISTED AND SNAPPED. NO INJURIES
            REPORTED. DAMAGE IN LOW POPULATED AREAS.

&&

SMITTY
Local storm report, Feb 6, 12:21 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1221 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     FLASH FLOOD      NORTONVILLE             37.19N 87.46W
02/06/2008                   HOPKINS            KY   EMERGENCY MNGR

            FLOODING ALONG BOTH CREEKS. WATER LEVELS BETWEEN 6 INCHES
            AND 2 FEET ALONG SOME STREETS IN THE DOWNTOWN AREA. ALSO
            STANDING WATER ALONG PORTIONS OF NEW SALEM ROAD AND FLAT
            CREEK ROAD.

&&

SMITTY
Local storm report, Feb 6, 1:11 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
111 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             SEDALIA                 36.64N 88.61W
02/05/2008  E0.75 INCH       GRAVES             KY   PUBLIC

0558 PM     TSTM WND DMG     DU QUOIN                38.00N 89.24W
02/05/2008                   PERRY              IL   EMERGENCY MNGR

            2 TREES DOWN IN THE CITY.

0612 PM     HAIL             1 N MURRAY              36.63N 88.32W
02/05/2008  E0.75 INCH       CALLOWAY           KY   AMATEUR RADIO

0613 PM     TSTM WND GST     SESSER                  38.09N 89.05W
02/05/2008  E60.00 MPH       FRANKLIN           IL   TRAINED SPOTTER

0613 PM     HAIL             MURRAY                  36.61N 88.32W
02/05/2008  E0.75 INCH       CALLOWAY           KY   EMERGENCY MNGR

0617 PM     HAIL             LYNN GROVE              36.59N 88.44W
02/05/2008  E0.75 INCH       CALLOWAY           KY   EMERGENCY MNGR

0622 PM     TSTM WND GST     INA                     38.15N 88.90W
02/05/2008  E60.00 MPH       JEFFERSON          IL   AMATEUR RADIO

0625 PM     TSTM WND DMG     8 NE BENTON             38.09N 88.81W
02/05/2008                   FRANKLIN           IL   TRAINED SPOTTER

            FEW TREES DOWN...ONE ON A POWER LINE AND IT IS SPARKING.

0629 PM     TSTM WND DMG     BELLE RIVE              38.23N 88.74W
02/05/2008                   JEFFERSON          IL   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN IN TOWN.

0638 PM     TSTM WND DMG     2 SW DU QUOIN           37.98N 89.26W
02/05/2008                   PERRY              IL   LAW ENFORCEMENT

            CAMPER TRAILER BLOWN ACROSS ROAD AND INTO UTILITY POLE ON
            WELLS STREET.

0638 PM     TSTM WND DMG     MURRAY                  36.61N 88.32W
02/05/2008                   CALLOWAY           KY   TRAINED SPOTTER

            SEVERAL TREES DOWN IN AND AROUND THE SOUTH PART OF
            MURRAY. ALSO...STREET SIGNS AND POWER LINES DOWN.

0640 PM     TSTM WND DMG     MURRAY                  36.61N 88.32W
02/05/2008                   CALLOWAY           KY   EMERGENCY MNGR

            HOUSE DAMAGED AND WINDOWS BLOW OUT ON IRVIN COBB DRIVE.

0654 PM     FLASH FLOOD      DELTA                   37.20N 89.74W
02/05/2008                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            FLOODING REPORTED ALONG HIGHWAY P ON WEST SIDE OF DELTA.
            WATER IS OVER THE HIGHWAY, DITCHES FULL AND FILED
            FLOODING REPORTED.

0705 PM     TSTM WND DMG     CANTON                  36.80N 87.96W
02/05/2008                   TRIGG              KY   EMERGENCY MNGR

            1 STRUCTURE DAMAGED DUE TO WIND

0705 PM     FUNNEL CLOUD     FAIRFIELD               38.38N 88.37W
02/05/2008                   WAYNE              IL   LAW ENFORCEMENT

            HIGHWAY 15 JUST WEST OF FAIRFIELD ILLINOIS.

0706 PM     TSTM WND DMG     5 N CADIZ               36.94N 87.82W
02/05/2008                   TRIGG              KY   EMERGENCY MNGR

            1 TREE DOWN

0707 PM     TSTM WND DMG     CADIZ                   36.87N 87.82W
02/05/2008                   TRIGG              KY   EMERGENCY MNGR

            TREES DOWN JUST SOUTH OF CADIZ.

0722 PM     FUNNEL CLOUD     8 W JONESBORO           37.45N 89.42W
02/05/2008                   UNION              IL   LAW ENFORCEMENT

0730 PM     TSTM WND DMG     3 SW CROFTON            37.02N 87.52W
02/05/2008                   CHRISTIAN          KY   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN

0730 PM     TSTM WND DMG     3 E BAINBRIDGE          37.00N 87.61W
02/05/2008                   CHRISTIAN          KY   LAW ENFORCEMENT

            SEVERAL STRUCTURES AND NUMEROUS TREES AND POWER LINES
            DOWN ON OLD PALESTINE ROAD

0732 PM     FUNNEL CLOUD     MORTONS GAP             37.24N 87.47W
02/05/2008                   HOPKINS            KY   TRAINED SPOTTER

0735 PM     TORNADO          3 SW CROFTON            37.02N 87.52W
02/05/2008                   CHRISTIAN          KY   TRAINED SPOTTER

            ON OLD PALESTINE ROAD...NUMEROUS HOUSES DAMAGED OR
            DESTROYED AND PEOPLE ARE TRAPPED IN HOMES. EMERGENCY
            PERSONNEL ENTROUTE.

0740 PM     TSTM WND DMG     DONIPHAN                36.62N 90.82W
02/05/2008                   RIPLEY             MO   EMERGENCY MNGR

            LATE REPORT...TIME ESTIMATED. POSSIBLE TORNADO DAMAGE
            PATH REPORTED BY EM. DAMAGE PATH BEGAN NEAR BURR
            EXTENDING 3/4 LENGHT OF COUNTY AT TIMES 200 TO 300 YARDS
            WIDE. VARIOUS DEGREES OF DAMAGE TO 6 HOMES, 4 BARNS, 1
            COMMERCIAL AND SHOP BUILDINGS. WIDESPREAD TREE DAMAGE
            WITH SOME TREES TWISTED AND SNAPPED. NO INJURIES
            REPORTED. DAMAGE IN LOW POPULATED AREAS.

0740 PM     HAIL             DONIPHAN                36.62N 90.82W
02/05/2008  E0.75 INCH       RIPLEY             MO   EMERGENCY MNGR

0740 PM     TSTM WND GST     DONIPHAN                36.62N 90.82W
02/05/2008  M55.00 MPH       RIPLEY             MO   EMERGENCY MNGR

0744 PM     TORNADO          1 W GREENVILLE          37.21N 87.20W
02/05/2008                   MUHLENBERG         KY   EMERGENCY MNGR

            *** 3 FATAL *** 3 CONFIRMED FATALITIES AND NUMEROUS
            INJURIES REPORTED AT MOBILE HOME PARK ON HIGHWAY 62 WEST
            ABOUT 1/2 MILE WEST OF THE 189 BYPASS. MAJOR DAMAGE ALSO
            REPORTED IN THE POWDERLY AND CENTRAL CITY AREAS.

0745 PM     TSTM WND DMG     POYNOR                  36.52N 90.91W
02/05/2008                   RIPLEY             MO   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN ACROSS COUNTY ROADS
            FROM POYNOR TO CURRENT VIEW. THERE IS ALSO SOME
            STRUCTURAL DAMAGE.

0745 PM     TSTM WND DMG     CADIZ                   36.87N 87.82W
02/05/2008                   TRIGG              KY   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT THE COUNTY

0750 PM     TORNADO          POWDERLY                37.24N 87.16W
02/05/2008                   MUHLENBERG         KY   LAW ENFORCEMENT

            ALONG HIGHWAY 601 SEVERAL HOUSES DESTROYED AND DAMAGED.
            SEARCH TEAMS ARE ENTROUTE.

0750 PM     FUNNEL CLOUD     CENTRAL CITY            37.30N 87.13W
02/05/2008                   MUHLENBERG         KY   LAW ENFORCEMENT

            STATE POLICE REPORTED OVER CENTRAL CITY.

0751 PM     TORNADO          POPLAR BLUFF            36.76N 90.41W
02/05/2008                   BUTLER             MO   TRAINED SPOTTER

            UNCONFIRMED. REPORT OF POSSIBLE TORNADO SOUTH OF NORVEL
            MOVING E. POWER LINES WERE FLASHING.

0754 PM     TSTM WND DMG     WHITE PLAINS            37.19N 87.39W
02/05/2008                   HOPKINS            KY   EMERGENCY MNGR

            NUMEROUS POWER LINES DOWN AND ROOFS BLOWN OFF HOUSES

0800 PM     HAIL             1 E FAIRDEALING         36.66N 90.60W
02/05/2008  M0.75 INCH       RIPLEY             MO   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED JUST SOUTH OF HIGHWAY 160 ALONG
            COUNTY ROAD 409.

0800 PM     TORNADO          POPLAR BLUFF            36.76N 90.41W
02/05/2008                   BUTLER             MO   EMERGENCY MNGR

            UNCONFIRMED. REPORT OF POSSIBLE TORNADO BETWEEN POPLAR
            BLUFF AND NEELEYVILLE ALONG HIGHWAY 160S.

0804 PM     HAIL             POPLAR BLUFF            36.76N 90.41W
02/05/2008  E0.75 INCH       BUTLER             MO   EMERGENCY MNGR

0815 PM     FLASH FLOOD      POSEYVILLE              38.17N 87.78W
02/05/2008                   POSEY              IN   TRAINED SPOTTER

            STANDING WATER ON HIGHWAY AND SECONDARY ROADS WEST OF
            TOWN.

0830 PM     FLOOD            CARBONDALE              37.72N 89.22W
02/05/2008                   JACKSON            IL   BROADCAST MEDIA

            WATER UP TO THE BUMPERS OF JEEPS AT WALL ST AND HWY 13 IN
            CARBONDALE.

0830 PM     HAIL             7 ENE FRUITLAND         37.49N 89.52W
02/05/2008  E1.00 INCH       CAPE GIRARDEAU     MO   EMERGENCY MNGR

            PEA TO QUARTER SIZED HAIL AT HIGHWAYS 177 AND J.

0840 PM     TSTM WND DMG     GREENVILLE              37.21N 87.18W
02/05/2008                   MUHLENBERG         KY   TRAINED SPOTTER

            NUMEROUS POWER LINES DOWN IN THE CITY AND THERE IS A
            WIDESPREAD POWER OUTAGE.

0840 PM     FLOOD            CARTERVILLE             37.76N 89.08W
02/05/2008                   WILLIAMSON         IL   FIRE DEPT/RESCUE

            CARTERVILLE AND CRAINVILLE ROADS IMPASSABLE DUE TO HIGH
            WATER.

0854 PM     TORNADO          8 S GIDEON              36.33N 89.91W
02/05/2008                   PEMISCOT           MO   LAW ENFORCEMENT

            UNCONFIRMED. REPORT OF TORNADO COMING ACROSS POLICE
            RADIO.

0855 PM     TSTM WND GST     PRICE LANDING           37.04N 89.38W
02/05/2008  E60.00 MPH       SCOTT              MO   TRAINED SPOTTER

0855 PM     TSTM WND GST     JOPPA                   37.21N 88.84W
02/05/2008  M53.00 MPH       MASSAC             IL   TRAINED SPOTTER

            ON THE RIVERFRONT IN JOPPA.

0915 PM     FLASH FLOOD      MCLEANSBORO             38.09N 88.53W
02/05/2008                   HAMILTON           IL   BROADCAST MEDIA

            WATER OVER HIGHWAY 14 BY THE CITY GOLF COURSE.

0920 PM     FLASH FLOOD      HERRIN                  37.80N 89.03W
02/05/2008                   WILLIAMSON         IL   BROADCAST MEDIA

            STOTLAR ROAD BETWEEN HERRIN AND JOHNSON CITY CLOSED DUE
            TO HIGH WATER.

0926 PM     TSTM WND GST     1 S FOLSOMVILLE         38.11N 87.16W
02/05/2008  E60.00 MPH       WARRICK            IN   EMERGENCY MNGR

0935 PM     FLASH FLOOD      WEST FRANKFORT          37.90N 88.93W
02/05/2008                   FRANKLIN           IL   EMERGENCY MNGR

            FLASH FLOODING OCCURRING ALONG ROUTE 149 AT ROSE LANE ON
            WEST SIDE OF TOWN. WATER IS OVER ROADWAY WITH SIGNS BEING
            PUT UP BY TRANSPORTATION DEPT.

0935 PM     FLASH FLOOD      EVANSVILLE              37.98N 87.54W
02/05/2008                   VANDERBURGH        IN   TRAINED SPOTTER

            FLASH FLOODING OCCURRING IN ANGLE MOUNDS SUBDIVISION ON
            SOUTHEAST SIDE OF COMMUNITY. MAJOR PROBLEM IS STREET
            FLOODING.

0954 PM     TSTM WND DMG     PEMBROKE                36.77N 87.36W
02/05/2008                   CHRISTIAN          KY   TRAINED SPOTTER

            LATE REPORT. WIDESPREAD POWER OUTAGES NEAR PEMBROKE AREA.
            DECK OFF OF HOME NEAR INTERSTATE 24 EXIT 86 ALONG GOOD
            HOPE CEMETARY ROAD.

1004 PM     HAIL             5 SE HICKMAN            36.51N 89.12W
02/05/2008  E0.88 INCH       FULTON             KY   EMERGENCY MNGR

            OCCURRED ON HIGHWAY 166

1005 PM     HAIL             DIXON                   37.52N 87.69W
02/05/2008  E0.75 INCH       WEBSTER            KY   LAW ENFORCEMENT

1010 PM     TSTM WND GST     DRAFFENVILLE            36.94N 88.34W
02/05/2008  M55.00 MPH       MARSHALL           KY   FIRE DEPT/RESCUE

            MEASURED WITH ANEMOMETER

1012 PM     FLASH FLOOD      SMITHLAND               37.14N 88.40W
02/05/2008                   LIVINGSTON         KY   LAW ENFORCEMENT

            HIGHWAY 1889 ONE HALF MILE NORTH OF HIGHWAY 453. 6 TO 8
            INCHES OF STANDING WATER OVER ROADWAY.

1013 PM     FLASH FLOOD      SMITHLAND               37.14N 88.40W
02/05/2008                   LIVINGSTON         KY   TRAINED SPOTTER

            FLASH FLOODING OCCURRING ALONG HIGHWAY 60 WITH 3 TO 4
            INCHES OF WATER STANDING ON ROADWAY. HIGHWAYS 453 AND 937
            ALSO HAVE 4 TO 6 INCHES OF STANDING WATER.

1020 PM     HEAVY RAIN       HARRISBURG              37.74N 88.55W
02/05/2008  M3.39 INCH       SALINE             IL   TRAINED SPOTTER

            HEAVY RAINS REPORTED WITH THIS EVENINGS STORMS. DITCHES
            ARE FULL WITH STANDING WATER NEARING CENTER OF HIGHWAYS
            COUNTYWIDE. 3.09 INCHES OF RAIN REPORTED IN THE CARRIER
            MILLS AREA.

1022 PM     FLASH FLOOD      DRAFFENVILLE            36.94N 88.34W
02/05/2008                   MARSHALL           KY   TRAINED SPOTTER

            FLOODING REPORTED ALONG SEVERAL STREETS AND ROADWAYS
            COUNTYWIDE.

1030 PM     HAIL             EARLINGTON              37.27N 87.52W
02/05/2008  M1.00 INCH       HOPKINS            KY   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED.

1032 PM     HAIL             HANSON                  37.42N 87.47W
02/05/2008  M0.88 INCH       HOPKINS            KY   TRAINED SPOTTER

            NICKLE AND DIME SIZE HAIL REPORTED NEAR EXIT 49 ALONG THE
            PENNYRILE PARKWAY.

1040 PM     HAIL             CALHOUN                 37.54N 87.26W
02/05/2008  E0.88 INCH       MCLEAN             KY   EMERGENCY MNGR

1042 PM     FLOOD            CHANDLER                38.04N 87.37W
02/05/2008                   WARRICK            IN   TRAINED SPOTTER

            MINOR FLOODING REPORTED. 1.01 INCHES IN PAST 3 HOURS WITH
            2.70 INCHES FOR STORM EVENT.

1048 PM     TSTM WND GST     DAWSON SPRINGS          37.17N 87.69W
02/05/2008  E65.00 MPH       HOPKINS            KY   TRAINED SPOTTER

1059 PM     FLASH FLOOD      MADISONVILLE            37.34N 87.51W
02/05/2008                   HOPKINS            KY   EMERGENCY MNGR

            MINOR FLASH FLOODING WITH LESS THAN ONE INCH OF WATER
            STANDING ON HIGHWAY 70W.

1109 PM     TSTM WND DMG     HARVIELL                36.66N 90.47W
02/05/2008                   BUTLER             MO   BROADCAST MEDIA

            LATE REPORT. 4 TREES DOWNED WITH ONE SHED DEMOLISHED WITH
            DEBRIS BLOWN ONTO NEARBY TRUCK.

1126 PM     TSTM WND DMG     MILBURN                 36.80N 88.89W
02/05/2008                   CARLISLE           KY   EMERGENCY MNGR

            LATE REPORTS. BUILDING DAMAGE TO THE MILBURN BAPTIST
            CHURCH. SECTIONS OF ROOF BLOWN OFF OF TWO HOMES ALONG
            STATE ROUTE 1371S. TREE ON ROOF OF HOME ALONG COUNTY ROAD
            1120. TREE DOWN BLOCKING BOTH LANES OF STATE ROUTE 80E.

1151 PM     FLASH FLOOD      ARLINGTON               36.79N 89.01W
02/05/2008                   CARLISLE           KY   EMERGENCY MNGR

            MINOR FLOODING ALONG HIGHWAY 80 NEAR ARLINGTON. ROADWAY
            IS STILL PASSABLE.

1219 AM     FLASH FLOOD      NORTONVILLE             37.19N 87.46W
02/06/2008                   HOPKINS            KY   EMERGENCY MNGR

            FLOODING ALONG BOTH CREEKS. WATER LEVELS BETWEEN 6 INCHES
            AND 2 FEET ALONG SOME STREETS IN THE DOWNTOWN AREA. ALSO
            STANDING WATER ALONG PORTIONS OF NEW SALEM ROAD AND FLAT
            CREEK ROAD.

&&

DLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Muhlenberg

When
February 6, 3:00 AM CST to February 19, 9:00 AM CST
Where
Muhlenberg County, Paradise to 0.25 mi SSE of Paradise
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
37.270, -86.980

At Paradise, the Green River crested at 385.26 feet on the 10th. Minor flooding of low-lying fields and bottomlands occurred.

Flood, McLean

When
February 9, 3:00 AM CST to February 17, 9:00 AM CST
Where
McLean County, Calhoun to 1.51 mi E of Calhoun
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
37.530, -87.270

At Calhoun, the Green River crested at 24.75 feet on the 14th. Minor flooding of low-lying fields and bottomlands occurred.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 77631, 77630.